Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 30, NWS Austin/San Antonio, TX

May 9, 2019Kerr County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 9, 2019, 8:12 PM CDT for Kerr County, Texas. It took effect at May 9, 2019, 8:45 PM CDT. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
May 9, 2019, 8:12 PM CDT (01:12 UTC)
In effect from
May 9, 2019, 8:45 PM CDT
Expired
May 9, 2019, 10:55 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Kerr County, TX

The radar

The Laughlin AFB radar (KDFX), 128 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Hunt (HNTT2). The gauge peaked at 9.20 ft at May 9, 2019, 8:00 PM CDT.

actionminormoderate8101205/1005/11
Action stage
10 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08165500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

016 
WGUS44 KEWX 100112
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
812 PM CDT Thu May 9 2019

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Guadalupe River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain. If actual rainfall varies from forecast 
values, forecast river stages will change. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC265-101830-
/O.NEW.KEWX.FL.W.0030.190510T0145Z-190510T1830Z/
/HNTT2.1.ER.190510T0145Z.190510T0200Z.190510T0630Z.NO/
812 PM CDT Thu May 9 2019

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Guadalupe River at Hunt.
* until early Friday morning...or until the warning is cancelled.
* At  7:45 PM Thursday the stage was 9.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to rise to near
  10.8 feet by tonight. The river will fall below flood stage by after midnight 
  Friday morning.
* Impact...At 10.0 feet...Water extends into low areas of the flood plain.

&& 

Below are the latest river stages and forecasts:

                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Hunt               10   10    9.2   Thu 08 PM   8.9   8.9   8.6   8.4   8.4


&&

LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919


$$
1 follow-up statement
818 
WGUS84 KEWX 100355
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1055 PM CDT Thu May 9 2019

...The flood warning is cancelled for the following rivers in Texas...

  Guadalupe River at Hunt Affecting Kerr County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain. If actual rainfall varies from forecast 
values, the forecast river stages will change. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC265-100425-
/O.CAN.KEWX.FL.W.0030.000000T0000Z-190510T1830Z/
/HNTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1055 PM CDT Thu May 9 2019

The flood warning is cancelled for
  the Guadalupe River at Hunt.
* At 10:30 PM Thursday the stage was 8.8 feet.
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.2 feet. The river will 
  fall to 8.2 feet by Friday morning.
* Impact...At 10.0 feet...Water extends into low areas of the flood plain.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Hunt               10   10    8.8   Thu 10 PM   8.4   8.2   8.2   8.1   8.1

&&

LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 9, 7:08 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 9, 7:08 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
708 PM CDT Thu May 9 2019

.UPDATE...
We have updated to include the remainder of the eastern/southeastern
CWA in the Severe Thunderstorm Watch through 11 PM. HRRR shows
expanding line of storms through this region through the evening.
Mesoscale analysis reveals pockets of 4000-5000 J/kg SBCAPE through
this region coinciding with 40-50kts of deep layer shear. A threat
for very large hail exists over the next hour or two across southern
and eastern areas of the CWA transitioning to damaging straight-line
wind threat. An isolated tornado can't be ruled out.

Southern and eastern areas of the CWA will also be under the threat
for locally heavy rainfall through the evening hours. 1-3 inches of
rainfall is possible with isolated pockets up to 5 inches (see WPC
latest Mesoscale Precip Discussion)

&&

.AVIATION...
SHRAs and TSTMS ongoing this evening across South Central Texas.
Threat for strong to severe storms will primarily will be east and
south of the TAF terminals. Threat of SHRAs and TSTMs should exit
east of the region around 04Z-07Z. Gusty N to NE winds will develop
at AUS/SAT/SSF through the evening and overnight hours, as pressure
rises increase behind the cold front. Gusts over 25 kts possible. In
addition, MVFR ceilings will develop 03Z-09Z areawide, possibly IFR
at SAT/SSF/AUS overnight.

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT Thu May 9 2019/

SHORT TERM (Tonight through Saturday)...
Scattered showers and thunderstorms have developed across the
western parts of the CWA over the past couple of hours. A pre-frontal
boundary just before the cold front has provided the initial lift
for the convection. At the same time, a weak upper level disturbance
is expected to push into South-Central Texas from the west. Latest
high-res guidance continues to show these two features working
together with the bulk of the stronger thunderstorms remaining near
the boundary. The front is expected to continue to push south through
the region this afternoon and evening. By 7 PM, the front is
expected to be near our southern border with WFO CRP. The atmosphere
is quite unstable, with SBCAPEs near 5000 J/kg. This in combination
with 0-6km shear values near 40-50 knots will provide the ingredients
necessary for some of the storms to be quite robust with very large
hail being the main threat. A dry layer at 700 mb could inhibit
storms a bit, but with the instability amounts these should be able
to be overcome. A Severe Thunderstorm Watch has been issued for
locations generally south and east of a Fredericksburg to San Marcos
to Gonzales line to cover the initial threat through 04z. Another
watch may need to be issued at a later time for downstream depending
on how things evolve tonight.

As the front makes it near the southern boundary of the CWA late this
afternoon and evening, storms could increase in coverage with the
arrival of the best forcing. There are some indications in the latest
high-res models that this activity will eventually congeal into an
MCS tracking east into the Houston area overnight. If this does
occur, mesoscale subsidence on the backside of the complex should
limit rain chances after 06-09z tonight and into tomorrow morning.

The cold front is expected to push well into South Texas by tomorrow
morning. Additional activity is expected to move in from the
southwest by tomorrow afternoon as some weak lift above the frontal
layer moves into the area. This precip is shown best by some of the
CAMs, while the GFS is much drier. One last wave of rainfall is
expected Friday night into Saturday ending from west to east by
Saturday afternoon. The activity Friday through Saturday is not
expected to be severe, but the threat of locally heavy rainfall will
continue. The Flash Flood Watch will continue for areas east of a
Fredericksburg to Hondo to Pleasanton line through 00z Sunday. While
the bulk of the heavy rainfall will fall across the Coastal Plains, a
conditional threat of flash flooding remains for the Hill Country and
Austin metro areas within the Flash Flood Watch. As what was seen
yesterday, a quick inch of rainfall will cause additional flooding
concerns.

In addition to the rainfall tomorrow, temperatures will be well below
normal behind the front. Highs tomorrow will be in the low 60s to
near 70 degrees. Austin Bergstrom should break a daily record low
maximum temperature. The current record is 75 degrees, and the
current forecast high is 66. The other 3 climate sites should not
break any records.

LONG TERM (Saturday Night through Thursday)...
Will show no PoPs Saturday night as activity should be east of the
area. Mother's Day should be mostly dry as well. The GFS is showing
some precip with an approaching trough through Monday, but the Euro
remains dry. Will show slight chance PoPs for the beginning of the
long-term forecast to cover this threat. Slightly higher PoPs are in
the forecast through the mid-week period as models have slightly
better consistency on the placement of the trough axis. Temperatures
in the extended will moderate but will be cooler than normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              56  66  60  74  60 /  70  60  80  70  10
Austin Bergstrom Intl Airport  57  66  60  75  60 /  70  60  80  70  10
New Braunfels Muni Airport     58  67  59  76  60 /  70  70  80  70  10
Burnet Muni Airport            53  63  57  72  58 /  50  60  80  60  10
Del Rio Intl Airport           59  67  59  79  61 /  60  60  70  20  10
Georgetown Muni Airport        54  63  59  73  59 /  60  50  80  70  10
Hondo Muni Airport             59  68  59  77  60 /  70  70  70  50  10
San Marcos Muni Airport        56  65  59  74  60 /  70  70  80  70  10
La Grange - Fayette Regional   60  70  64  78  63 /  80  70  80  90  10
San Antonio Intl Airport       58  68  61  78  61 /  70  70  80  70  10
Stinson Muni Airport           60  70  62  78  63 /  80  70  80  70  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday evening for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-
Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-
Llano-Medina-Travis-Williamson-Wilson.

&&

Aviation...Runyen
Short-Term/Long-Term...Runyen
Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 9, 5:25 AM CDT, 14 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
525 AM CDT Thu May 9 2019

TXZ171>173-183>194-202>209-217>225-228-101030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
525 AM CDT Thu May 9 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Showers and thunderstorms will redevelop today and continue into
tonight. A Flash Flood Watch is in effect for areas generally east
of US Highway 83 from 1 PM today through Saturday evening. Locally
heavy rains combined with saturated soils due to recent heavy
rains will lead to flash flooding and possibly additional river
flooding. Isolated strong to severe thunderstorms are also
possible with large hail and damaging winds the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Periods of showers and thunderstorms continue Friday through
Wednesday. A Flash Flood Watch is in effect through Saturday
evening with the threat of locally heavy rains and flooding
continuing. Isolated strong thunderstorms are possible Friday and
Saturday.

.SPOTTER INFORMATION STATEMENT...

Please report any severe weather or flooding to the National Weather
Service.

In the hours before

Special weather statement, May 9, 7:17 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
717 PM CDT Thu May 9 2019

TXZ209-223-225-100100-
Lavaca TX-Fayette TX-Gonzales TX-
717 PM CDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES...
SOUTHWESTERN FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL 800 PM
CDT...

At 715 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton, moving north at 20 mph. Another strong thunderstorm 10
miles northwest of Moulton was moving northeast at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Shiner, Flatonia, Moulton, Waelder, Henkhaus, Little New York,
Newtonville, Engle, Colony, Nickle and Dilworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2951 9733 2980 9728 2972 9698 2943 9718
TIME...MOT...LOC 0015Z 201DEG 18KT 2953 9720

CP
Special weather statement, May 9, 7:28 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
728 PM CDT Thu May 9 2019

TXZ223-224-100115-
De Witt TX-Gonzales TX-
728 PM CDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEWITT AND SOUTHERN
GONZALES COUNTIES UNTIL 815 PM CDT...

At 726 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorm bounded by a line from Westhoff to Leesville to Waelder
to Westhoff. The storms were variable in movement at less than 10
mph.

Penny size hail will be possible with these storms.

Locations impacted include...
Gonzales, Nixon, Smiley, Cheapside, Westhoff, Hochheim, Sample,
Hamon, Bebe, Concrete, Wrightsboro and Cost.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2910 9748 2916 9767 2928 9778 2956 9751
      2928 9720
TIME...MOT...LOC 0026Z 338DEG 0KT 2921 9745

CP
Special weather statement, May 9, 7:42 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
742 PM CDT Thu May 9 2019

TXZ219-100130-
Frio TX-
742 PM CDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR FRIO COUNTY UNTIL 830 PM CDT...

At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Derby, or near Dilley, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pearsall, Dilley, North Pearsall, Moore, Goldfinch, Derby, Divot,
Bigfoot, Schattel and Three Oaks.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2909 9919 2908 9880 2899 9880 2864 9896
      2864 9934
TIME...MOT...LOC 0042Z 203DEG 29KT 2875 9914

BMW
Special weather statement, May 9, 7:46 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
746 PM CDT Thu May 9 2019

TXZ217-100145-
Maverick TX-
746 PM CDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAVERICK COUNTY
UNTIL 845 PM CDT...

At 746 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Quemado, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Quemado, Paloma and Normandy.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2888 10059 2890 10060 2891 10062 2890 10063
      2892 10064 2892 10063 2894 10065 2900 10065
      2908 10067 2909 10042 2888 10040
TIME...MOT...LOC 0046Z 264DEG 17KT 2895 10075

BMW
Special weather statement, May 9, 7:49 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
749 PM CDT Thu May 9 2019

TXZ224-100130-
De Witt TX-
749 PM CDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEWITT COUNTY UNTIL
830 PM CDT...

At 749 PM CDT, Doppler radar was tracking a strong thunderstorm over
Yorktown, moving northeast at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cuero, Yorktown, Nordheim and Westhoff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2890 9738 2892 9739 2892 9742 2886 9750
      2892 9763 2920 9748 2905 9722
TIME...MOT...LOC 0049Z 213DEG 5KT 2899 9746

CP
Special weather statement, May 9, 8:02 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
802 PM CDT Thu May 9 2019

TXZ224-225-100145-
Lavaca TX-De Witt TX-
802 PM CDT Thu May 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT AND WESTERN
LAVACA COUNTIES UNTIL 845 PM CDT...

At 802 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hochheim to 10 miles south of Yoakum to
near Cuero. Movement was northeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Cuero, Yoakum, Hallettsville, Shiner, Hochheim, Worthing, Koerth,
Edgar, Moravia, Terryville, Breslau, Mont, Sweet Home, Arneckville,
Witting, Mount Olive, Wied, Concrete and Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2911 9693 2909 9697 2910 9698 2907 9702
      2896 9729 2935 9730 2938 9724 2946 9722
      2962 9694
TIME...MOT...LOC 0102Z 242DEG 17KT 2932 9725 2921 9725 2914 9720 2906
9726

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:17 PM CDTSpecial Weather StatementEWXLavaca43 min
May 9, 7:21 PM CDTSevere Thunderstorm WarningEWXAtascosa, Wilson54 min
May 9, 7:28 PM CDTSpecial Weather StatementEWXGonzales47 min
May 9, 7:36 PM CDTTornado WarningEWXAtascosa, Wilson24 min
May 9, 7:38 PM CDTSevere Thunderstorm WarningEWXAtascosa, Wilson67 min
May 9, 7:42 PM CDTSpecial Weather StatementEWXFrio48 min
May 9, 7:46 PM CDTSpecial Weather StatementEWXMaverick59 min
May 9, 7:49 PM CDTSpecial Weather StatementEWXDeWitt41 min
May 9, 7:52 PM CDTSevere Thunderstorm WarningEWXAtascosa, Frio38 min
May 9, 7:58 PM CDTAreal Flood AdvisoryEWXAtascosa3 hr
May 9, 8:02 PM CDTSpecial Weather StatementEWXLavaca43 min
May 9, 8:07 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca68 min
May 9, 8:20 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes, Wilson45 min
May 9, 8:31 PM CDTSpecial Weather StatementEWXAtascosa59 min
May 9, 8:43 PM CDTAreal Flood AdvisoryEWXDeWitt, Karnes, Lavaca, Wilson3 hr
May 9, 9:03 PM CDTSpecial Weather StatementEWXKarnes57 min
May 9, 9:13 PM CDTSpecial Weather StatementEWXDeWitt, Lavaca47 min
May 9, 9:35 PM CDTSpecial Weather StatementEWXKarnes40 min
May 9, 10:00 PM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Lavaca2 hr
May 9, 10:19 PM CDTSpecial Weather StatementEWXDeWitt41 min
May 9, 10:58 PM CDTAreal Flood AdvisoryEWXAtascosa3 hr
May 9, 11:43 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
May 10, 6:28 AM CDTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.